EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. For the current production of this journal, please refer to http://www.jstor.org/journals/0003486x.html.

Annals of Mathematics, II. Series, Vol. 149, No. 1, pp. 1-33, 1999
EMIS ELibM Electronic Journals Annals of Mathematics, II. Series
Vol. 149, No. 1, pp. 1-33 (1999)

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Rigidity of infinite disk patterns

Zheng-Xu He

Review from Zentralblatt MATH:

Let $P$ be a locally finite disk pattern on the complex plane $\bbfC$ whose combinatorics are described by the one-skelton $G$ of a triangulation of the open topological disk and whose dihedral angles are equal to a function $\theta:E\to[0,\pi/2]$ on the set of edges. The author shows that $P$ is determined up to a euclidean similarity. If $\theta=0$ this was proved earlier by Rodin and Sullivan and generalized by O. Schramm. Their methods do not work here. The author uses new clever ideas including discrete potential theory, probabilistic methods first developed by K. Stephenson, etc. as well as other important tools.

Reviewed by Dov Aharonov

Keywords: packing of the plane; discrete potential theory; maximum principle; extremal length

Classification (MSC2000): 30C99

Full text of the article:

Electronic fulltext finalized on: 18 Aug 2001. This page was last modified: 21 Jan 2002.

© 2001 Johns Hopkins University Press
© 2001--2002 ELibM for the EMIS Electronic Edition
Metadata extracted from Zentralblatt MATH with kind permission